Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Child got diarrhea after overdosing on Vitamin C lozenges. Now feels better. Should I be worried?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
My 4 year old got into my Halls Vitamins C lonzenges and ate 5-10 of them. He just had diarrhea. He ate the lonzenges about 5 hours ago. The diarrhea was relatively small and he said his stomach feels better. Should I be worried? My son is 35#s and I don't know how many inches tall he is.
Posted Fri, 4 May 2012 in Child Health
Answered by Dr. Hema Yadav 17 minutes later

Thanks for posting your query.

Please do not panic, fortunately for you, vitamin c being a water soluble vitamin wil be flushed out of his body and not cause any major side effects. The minor bowel upset he has, could be due the other ingredients like menthol etc. which may irritate gut.

As of now, just keep him well hydrated with plenty of water and fluids.

If the diarrhoea persists for more than a day you might need to consult your pediatrician who can examine him thoroughly and if required test his stooland treat him accordingly.

If in the next few hours he develops any new symptom like fever, pain,vomiting, irritability or breathing difficulty then consult your doctor promptly.

As of now, it doesn't seem worrisome and the development of above symptoms after 5 hrs is unlikely.

So dont worry, but in the future please be more cautious and keep medicines away from children.

Hope I have answered your query.

I'll be available for any follow up queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor